MAUDE Adverse Event Report: ARTHREX, INC. FASTPASS SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FASTPASS SCORPION-MULTIFIRE; ORTHOPEDIC MANUAL SURG INSTR
Model Number FASTPASS SCORPION-MULTIFIRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle and/or unsecure grasp of tissue.
 
Event or Problem Description
It was reported that the needle break when they are used with the scorpion.There was no harm for patient, operator or third party reported.No further information received.22-sep-2022 update dw.Further information were provided that all the needles which were used with this scorpion broke.And the failure occurred on (b)(6) 2022.23-sep-2022 update dw.Further information were provided that the reported event occurred during a surgery when the surgeon tried to pierce through the supraspinatus-tendon.It was further reported that the issue happend with ar-13995n with the batch 10332413.27-sep-2022 update dw.Two needles broke during a supraspinatus tear rotator cuff surgery.The surgery was finished successfully with a new needle and the same scorpion-multifire device.It was further reported that the needles remained contained inside the scorpion and everything could be retrieved out of the patient.

Brand Name
FASTPASS SCORPION-MULTIFIRE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19494372
Report Number1220246-2024-05316
Device Sequence Number8558882
Product Code LXH
UDI-Device Identifier00888867015975
UDI-Public00888867015975
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFASTPASS SCORPION-MULTIFIRE
Device Catalogue NumberAR-13997MF
Device Lot Number69006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown